Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at May 15, 2012, 3:06 AM EDT. It took effect at May 15, 2012, 8:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 3:06 AM EDT (07:06 UTC)
- In effect from
- May 15, 2012, 8:00 PM EDT
- Expired
- May 17, 2012, 3:07 AM EDT
- In force
- 31 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
077 WHUS71 KGYX 150706 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 306 AM EDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT BEGINNING AT 8 PM TONIGHT... ANZ150-152-154-160000- /O.NEW.KGYX.SC.Y.0039.120516T0000Z-120516T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 306 AM EDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT WEDNESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
497 WHUS71 KGYX 151849 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 249 PM EDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT BEGINNING AT 8 PM TONIGHT... ANZ150-152-154-161000- /O.EXT.KGYX.SC.Y.0039.120516T0000Z-120517T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 249 PM EDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
452 WHUS71 KGYX 160710 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 310 AM EDT WED MAY 16 2012 ANZ150-152-154-162215- /O.EXT.KGYX.SC.Y.0039.000000T0000Z-120517T1600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 310 AM EDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT THURSDAY... SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
998 WHUS71 KGYX 170233 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1033 PM EDT WED MAY 16 2012 ANZ150-152-154-171600- /O.CON.KGYX.SC.Y.0039.000000T0000Z-120517T1600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1033 PM EDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * WINDS...SOUTHWEST WINDS 10 TO 20 KT WITH A FEW GUSTS NEAR 25 KT. * SEAS...MAINLY 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JC
032 WHUS71 KGYX 170707 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 307 AM EDT THU MAY 17 2012 ANZ150-152-154-170815- /O.CAN.KGYX.SC.Y.0039.000000T0000Z-120517T1600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 307 AM EDT THU MAY 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS WILL CONTINUE TO SUBSIDE THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at May 14, 10:49 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 14, 10:49 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1049 PM EDT MON MAY 14 2012 .SYNOPSIS... A STALLED FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS SOUTHERN NEW ENGLAND TONIGHT THROUGH TUESDAY NIGHT AS WEAK WAVES OF LOW PRESSURE MOVE NORTHEAST ALONG IT. A COLD FRONT APPROACHING FROM THE WEST ON WEDNESDAY WILL CROSS THE AREA WEDNESDAY EVENING... PUSHING OFFSHORE BY DAYBREAK THURSDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST THURSDAY THROUGH FRIDAY AND WILL SHIFT OFFSHORE ON SATURDAY. HIGH PRESSURE WILL REMAIN ANCHORED OF THE EAST COAST THROUGH MONDAY. && .NEAR TERM /THROUGH TUESDAY/... UPDATE...FCST MOSTLY ON TRACK SO ONLY MINOR CHANGES ON THIS UPDATE. SLOWED THE TIMING OF PCPN INTO WRN AND CNTRL ME BY A FEW HRS...WITH SHRA INCREASING IN THE FAR SW FIRST AND SPREADING N AND E FROM THERE. ALSO HAVE NUDGED MIN TEMPS DOWN A COUPLE DEG FOR AREAS AS THE LATER PUSH OF THE WARM FNT HAS ALLOWED FOR A MORE SIGNIFICANT COOLING. PREVIOUS DISCUSSION...STALLED FRONTAL BOUNDARY WILL REMAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA THROUGH TUESDAY NIGHT AS SEVERAL WEAK WAVES OF LOW PRESSURE MOVE ALONG IT. MUCH OF THIS ACTIVITY TONIGHT WILL BE CONFINED TO THE CONNECTICUT VALLEY AND THE MOUNTAINS AND FOOTHILLS OF NEW HAMPSHIRE AND MAINE. ELSEWHERE JUST SCATTERED SHOWERS OR AREAS OF DRIZZLE ESPECIALLY ALONG THE COAST. SHOULD SEE ANOTHER MILD NIGHT WITH LOWS IN THE LOWER TO MID 50S. && .SHORT TERM /TUESDAY NIGHT/... MORE OF THE SAME FOR WEDNESDAY. FOCUS FOR HEAVIEST PRECIP WILL AGAIN BE IN THE CONNECTICUT VALLEY AND THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE AS LOW PRESSURE PUSHES NORTH THROUGH CENTRAL NEW YORK. THIS MAY LIFT THE FRONTAL BOUNDARY SLIGHTLY NORTHWARD DURING THE DAY AND MAY EVEN ALLOW SOME SUNNY BREAKS IN SOUTHEAST NEW HAMPSHIRE AND SOUTHERN MAINE. WHOLE MESS WILL SHIFT EASTWARD IN THE AFTERNOON WITH STEADY RAIN OVERSPREADING NEW HAMPSHIRE AND SOUTHWEST MAINE BY EVENING. HAVE GONE WITH A BLEND OF GFS/NAM MOS FOR HIGHS ON TUESDAY. NAM REFLECTING HIGHER TEMPS DUE TO PREVIOUSLY MENTIONED SUNNY BREAKS BUT NOT 100 PERCENT CERTAIN OF SEEING THESE. RAIN WILL CONTINUE TUESDAY NIGHT AND WILL BE MAINLY FOCUSED ACROSS SOUTHERN ZONES AS THE FRONT SHIFTS BACK TOWARD THE COAST. WILL SEE A CONTINUING CHANCE OF SHOWERS IN THE MOUNTAINS AND FOOTHILLS ON THE NORTHERN EDGE OF THE MAIN PRECIP FIELD. EXPECT LOWS SIMILAR TO TONIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... SLOW MOVING SFC FNT UNDER SW FLOW ALOFT WILL FINALLY PUSH OFFSHORE BY 12Z THURSDAY. THUS EXPECT A PERIOD OF RAIN WITH HIGHEST QPF WEDNESDAY AND WEDNESDAY NGT OVER MORE ERN AREAS WITH A MAX 24 HOUR QPF AROUND 3/4 INCH PSBL WITH LESS THAN 1/10 INCH OVER OUR MOST WRN ZONES. BEHIND THE FNT DRY WX PREVAILS THURSDAY THRU SATURDAY AS SFC HIGH PRES BUILDS IN UNDER A BUILDING UPR LVL RIDGE. THE SFC AND UPR LVL RIDGE SLIDES OFFSHORE BUT MAINTAIN DRY WX SUNDAY AND MONDAY. GENERALLY USED GFS40...HPC QPF (THOUGH ADJUSTED UPWARDS OVER EN ZONES) AND BLEND OF MAV/MET MOS FOR WEDNESDAY AND WEDNESDAY NGT. USED GMOS FOR REST OF THE LONG TERM FCST...EXCEPT USED A BLEND OF GFS40 AND MEX EXTENDED MOS GUIDANCE FOR MAX AND MIN TEMPS. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... SHORT TERM...MVFR/IFR CEILINGS DEVELOPING THIS AFTERNOON AND TONIGHT WITH AREAS OF IFR VSBY LATE TONIGHT IN COASTAL AREAS. AREAS OF MVFR/IFR CEILINGS ON ON TUESDAY. MVFR/IFR CEILING/VSBY TUESDAY NIGHT. LONG TERM /WEDNESDAY THROUGH SATURDAY/...IFR TO LIFR WITH PRCP WEDNESDAY AND WEDNESDAY NGT AS A FRONTAL SYSTEM MOVES THRU...THEN VFR AS HIGH PRES MOVES THRU. && .MARINE... SHORT TERM...SCA'S MAY BE NEEDED TUESDAY NIGHT. LONG TERM /WEDNESDAY THROUGH SATURDAY/...SCA WINDS AND SEAS DUE TO FAIRLY STRONG SOUTHERLY ONSHORE FLOW AHEAD OF THE APPROACHING SLOW MOVING FNT ON WEDNESDAY. PRES GRADIENT ACTUALLY LETS UP AS THE FNT GETS CLOSER FOR WEDNESDAY NGT THOUGH SEAS LIKELY TO REMAIN AT SCA LEVELS. WINDS SHIFT OFFSHORE FOR THURSDAY BEHIND THE FNT AND REMAIN BELOW SCA LEVELS THRU SATURDAY WITH HIGH PRES BUILDING IN. SEAS SLOWLY DROP BELOW SCA LEVELS THURSDAY THRU FRIDAY...HOLDING ON THE LONGEST OVER THE OUTER MOST AND ERN WATERS. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN LOW WITH PLENTY OF RAIN ON THE WAY OVER THE NEXT 48 HOURS. RH VALUES BEGINS TO DROP THURSDAY AS WE BEGIN TO DRY OUT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && LEGRO
Hazardous weather outlook, May 14, 2:48 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 248 PM EDT MON MAY 14 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-151900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 248 PM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-151900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 248 PM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.